3 doctors weighed in:

Can you OD from mixing 4mg xanax (alprazolam) with 2000mg gabapentin?

3 doctors weighed in
Dr. Dan Fisher
Internal Medicine
1 doctor agrees

In brief: Overdose.

Yes this is an "overdose" to someone who had never taken either of these meds.
But if this person has been taking both these meds in these doses it may not be too much. In general these meds are pretty safe if there are no other co-ingestions. Marked drowsiness and amnesia are to be expected, but death would not be common with this combination.

In brief: Overdose.

Yes this is an "overdose" to someone who had never taken either of these meds.
But if this person has been taking both these meds in these doses it may not be too much. In general these meds are pretty safe if there are no other co-ingestions. Marked drowsiness and amnesia are to be expected, but death would not be common with this combination.
Dr. Dan Fisher
Dr. Dan Fisher
Thank
Dr. Ernest Degidio
Family Medicine

In brief: Yes

The 2000 mg of gabapentin is already over the maximum dose for this medicine.
So by one definition, this is already an overdose. If you're asking if this combination could kill you, I'd have to says "yes it might" since this type of combination can slow breathing. The combined effects, depending you your size and metabolism and tolerance for these meds, could conceivably stop your breathing.

In brief: Yes

The 2000 mg of gabapentin is already over the maximum dose for this medicine.
So by one definition, this is already an overdose. If you're asking if this combination could kill you, I'd have to says "yes it might" since this type of combination can slow breathing. The combined effects, depending you your size and metabolism and tolerance for these meds, could conceivably stop your breathing.
Dr. Ernest Degidio
Dr. Ernest Degidio
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
34 years in practice
9M people helped
Continue
111,000 doctors available